Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 52, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Sep 22, 2006, 5:46 PM CDT for Lauderdale County, Lawrence County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 5:46 PM CDT (22:46 UTC)
- Expired
- Sep 22, 2006, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Lauderdale County, AL, Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 222247
TORHUN
ALC077-079-222315-
/O.NEW.KHUN.TO.W.0052.060922T2246Z-060922T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
546 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA
LAWRENCE COUNTY IN NORTHWEST ALABAMA
* UNTIL 615 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF
TOWN CREEK...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
TOWN CREEK.
ROGERSVILLE.
THIS SEVERE THUNDERSTORM HAS PREVIOUSLY PRODUCED A TORNADO OVER
EASTERN COLBERT COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3480 8722 3477 8727 3474 8728 3465 8742
3467 8745 3469 8742 3476 8741 3479 8744
3482 8751 3499 8730 3499 8721
$$
RSB2 follow-up statements
000
WWUS54 KHUN 222304
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CDT FRI SEP 22 2006
ALC079-222314-
/O.CAN.KHUN.TO.W.0052.000000T0000Z-060922T2315Z/
LAWRENCE AL-
604 PM CDT FRI SEP 22 2006
...THE TORNADO WARNING FOR LAWRENCE COUNTY HAS BEEN CANCELED...
LAT...LON 3500 8721 3482 8722 3479 8727 3476 8727
3482 8735 3482 8740 3480 8742 3483 8750
3500 8728 3500 8721
$$
ALC077-222315-
/O.CON.KHUN.TO.W.0052.000000T0000Z-060922T2315Z/
LAUDERDALE AL-
604 PM CDT FRI SEP 22 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
LAUDERDALE COUNTY...
AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WHITEHEAD...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITEHEAD.
ANDERSON.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3500 8721 3482 8722 3479 8727 3476 8727
3482 8735 3482 8740 3480 8742 3483 8750
3500 8728 3500 8721
$$
RSB000
WWUS54 KHUN 222315
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
616 PM CDT FRI SEP 22 2006
ALC077-222326-
/O.EXP.KHUN.TO.W.0052.000000T0000Z-060922T2315Z/
LAUDERDALE AL-
616 PM CDT FRI SEP 22 2006
...THE TORNADO WARNING FOR LAUDERDALE COUNTY HAS BEEN ALLOWED TO
EXPIRE...
AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE
TORNADO WARNING FOR LAUDERDALE COUNTY HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 3500 8721 3482 8722 3479 8727 3476 8727
3482 8735 3482 8740 3480 8742 3483 8750
3500 8728 3500 8721
$$
RSBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Sep 22, 3:38 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 22, 3:38 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
338 PM CDT FRI SEP 22 2006
.DISCUSSION...
VERY POTENT SYNOPTIC SYSTEM AFFECTING THE E CENTRAL PART OF THE
CONUS. UPPER LEVEL CLOSED LOW WAS LOCATED OVER ERN S DAKOTA WITH
BROAD TROFING OVER THE WRN 2/3 OF THE COUNTRY. NEAR THE SFC...A 992
MB SFC LOW WAS CENTERED IN SWRN MN WITH AN OCCLUDED FRONT EXTENDING
S TO THE MID MS VALLEY. FROM THIS TRIPLE POINT...A COLD FRONT
EXTENDS SW ACROSS MO AND INTO NRN TX...AND A WARM FRONT EXTENDS
ACROSS MO BOOTHILL AND WRN TN AND INTO N CENTRAL AL. SW OF THIS WARM
FRONT...IN THE WARM SECTOR...CAPE VALUES HAVE CLIMBED ABOVE 3000
J/KG ACROSS WRN AL AND ERN MS. ALSO...VERTICAL SHEAR IS VERY STRONG
ACROSS THE REGION WITH 0-3KM SRH VALUES OVER 200 M2/S2 INVOF WARM
FRONT.
THIS HAS CREATED VERY FAVORABLE CONDITIONS FOR SUPERCELLULAR
ACTIVITY ACROSS WRN AL AND FAR ERN MS. THUS ROTATING TSTORMS HAVE
DEVELOPED IN THIS AREA ALONG THE NWD MOVING WARM FRONT. THERE HAVE
SEVERAL REPORTS OF FUNNELS AND WALL CLOUDS WITH THESE STORMS. THUS
FAR STORMS HAVE WEAKENED CONSIDERABLY AS THEY MOVE ABOUT 20 MILES N
OF THE SFC WARM FRONT. HOWEVER...THE FRONT IS STILL MOVING NWD AND
THUS THE TORNADO THREAT WILL CONTINUE THROUGH SUNSET FOR THE WRN 2/3
OF N AL.
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
PRESSURE GRADIENT SHOULD RELAX SOME TONIGHT SINCE THE WARM FRONT WILL
MOVE N OF THE AREA. THIS WILL ALLOW WINDS TO WEAKEN A LITTLE AND
WITH THE LOSS OF DIURNAL MIXING...WINDS SHOULD DROP BELOW LAKE
WIND CRITERIA EARLY THIS EVENING. AS THE TN VALLEY BECOME MORE
INTO THE WARM SECTOR TONIGHT...THE LOSS OF INSOLATION WILL CAUSE
STORMS TO WEAKEN. HOWEVER...WITH SUCH STRONG DYNAMICS OVER THE
REGION...CANNOT RULE OUT SOME WIDELY SCATTERED TSRA OVERNIGHT.
TOMORROW...THE TN VALLEY WILL BE WELL WITHIN THE WARM SECTOR WITH
DEWPTS IN THE LOW 70S. THE AIRMASS WILL DESTABILIZE BY MID MORNING
ALLOWING A FEW TSTORMS TO DEVELOP AND INCREASE IN COVERAGE THROUGH
THE AFTERNOON. VERTICAL SHEAR WILL BE MORE UNIDIRECTIONAL
TOMORROW...BUT STILL STRONG. SO STORM TYPE WILL MOSTLY BE AIRMASS
AND MULTICELLULAR. HOWEVER CANNOT RULE OUT A FEW ROTATING STORMS
DEVELOPING TOMORROW AFTERNOON ACROSS NWRN AL...WHERE SHEAR WILL BE
STRONGEST. FORTUNATELY THERE MAY NOT BE ENOUGH LOW LEVEL VEERING
TOMORROW AFTERNOON TO SUPPORT TORNADIC DEVELOPMENT. BUT THIS DOES
NOT MEAN ROTATING STORMS MAY PRODUCE SOME GUSTY WINDS AND SMALL HAIL.
A STRONG POS TILT UPPER TROF WILL MOVE INTO THE SRN PLAINS TOMORROW
NIGHT. THIS WILL PUSH THE COLD FRONT TWD THE MS RIVER. VERY STRONG
SPEED SHEAR WILL RESULT IN A LINE OF TSTORMS DEVELOPING W OF THE MS
RIVER...ALONG THE FRONT...SATURDAY EVENING. THIS LINE WILL SURGE
ACROSS THE MS RIVER DURING THE OVERNIGHT HRS...BUT SHOULD REMAIN
CLOSE TO THE FRONT DUE TO THE TILT OF THE SUPPORTING TROF. SOME OF
THE TSTORMS ALONG THIS LINE WILL LIKELY BE RATHER STRONG CONTAINING
DAMAGING WINDS. THIS SQUALL LINE IS EXPECTED TO MOVE INTO NW AL ARND
SUNRISE ON SUNDAY AND THEN QUICKLY SWEEP EWD ACROSS THE TN
VALLEY...REACHING HSV AREA ARND MID MORNING AND ERN CWA BY EARLY
AFTERNOON. STILL SOME LARGE UNCERTAINTY WITH THE EXACT STRENGTH OF
THESE STORMS AS THEY MOVE INTO THE TN VALLEY. BUT THINK THERE MAY BE
A FEW INSTANCES OF WIND DAMAGE AS THE SQUALL LINE MOVES ACROSS.
THE COLD FRONT WILL BE E OF THE TN VALLEY BY SUNDAY EVENING BUT THE
UPPER L/W TROF WILL REMAIN W OF THE AREA. SO SKIES WILL NOT BE VERY
QUICK TO CLEAR BUT STRONG CAA WILL CAUSE OVERNIGHT TEMPS TO DIP INTO
THE 50S FOR THE AREA SUNDAY NIGHT. MONDAY SHOULD BE A VERY NICE
DAY AS THE TROF MOVE THROUGH THE AREA AND COOLER DRIER AIR MOVES
INTO THE TN VALLEY.
.LONG TERM (TUESDAY THROUGH FRIDAY)...
FORTUNATELY NOT MUCH HAS CHANGED IN THE EXTENDED GUIDANCE. THE
L/W TROF WILL MOVE E OF THE AREA BY TUE. THIS WILL CAUSE HIGH
PRESSURE TO DOMINATE THE ERN HALF OF THE CONUS FOR THE MIDDLE OF
THE WEEK. THUS COOL AND DRY WX CONDITIONS ARE EXPECTED TUE AND WED
AS NRLY WINDS PERSIST.
ANOTHER DEEP UPPER TROF WILL DIVE INTO THE PLAINS ON THURSDAY. THIS
WILL CAUSE WINDS TO BECOME SRLY ACROSS THE SERN CONUS IN ADVANCE OF
THIS NEXT SYSTEM. THE TIMING OF THIS SYSTEM INTO THE TN VALLEY...AS
INDICATED BY 12Z GFS...MAY BE TOO QUICK FOR MUCH SIG MOISTURE RETURN
ACROSS THE AREA. HOWEVER...IT DOES APPEAR TO BE A VERY STRONG
DYNAMICAL SYSTEM AND THUS SHOULD CAUSE TSTORMS TO AFFECT THE AREA
THURSDAY AND FRIDAY. BUT WILL KEEP POPS LOW FOR THE TIME BEING DUE TO
UNCERTAINTY WITH MOISTURE RETURN.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 73 86 73 79 / 40 40 60 70
SHOALS 74 87 71 76 / 40 40 60 70
CULLMAN 70 86 72 79 / 40 40 40 70
FAYETTEVILLE 72 86 71 77 / 30 40 60 70
ALBERTVILLE 71 86 72 78 / 40 40 40 70
FORT PAYNE 70 87 70 79 / 30 40 40 70
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
PGHazardous weather outlook, Sep 22, 1:39 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 139 PM CDT FRI SEP 22 2006 ALZ001>010-016-TNZ076-096-097-231000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 139 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL STATES HAS BROUGHT INCREASED SOUTHERLY WIND FLOW AND INSTABILITY TO THE TENNESSEE VALLEY. AS A SURFACE WARM FRONT ASSOCIATED WITH THE SYSTEM SURGES NORTHWARD THROUGH NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY EVENING AND DIMINISH TOWARD MIDNIGHT. DUE TO INCREASING WIND SPEEDS WITH HEIGHT...ISOLATED THUNDERSTORMS THROUGH EARLY EVENING COULD PRODUCE STRONG WIND GUSTS TO 5O MPH AND SMALL HAIL. OVER NORTHWEST ALABAMA...WHERE SURFACE WINDS WILL BE CONVERGING THE MOST...THERE WILL BE THE POTENTIAL FOR ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON SATURDAY AS A COLD FRONT TO THE WEST MOVES CLOSER. THUNDERSTORMS ARE EXPECTED TO AFFECT PARTS OF THE TENNESSEE VALLEY FROM MID MORNING THROUGH SUNSET. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL... ESPECIALLY ACROSS NORTHWEST ALABAMA WHERE CONDITIONS WILL BE MORE FAVORABLE. THE THREAT OF THUNDERSTORMS WILL CONTINUE LATE SATURDAY AND SUNDAY WITH THE APPROACH OF THE COLD FRONT. A BAND OF CONVECTION WILL ACCOMPANY THE FRONT AND REACH THE SHOALS AREA AFTER MIDNIGHT SATURDAY...AND THEN THE HUNTSVILLE AREA AROUND NOONTIME ON SUNDAY. IT IS UNCERTAIN AT THIS TIME HOW STRONG THE THUNDERSTORMS IN THE LINE WILL BE...GIVEN THE TIME OF PASSAGE WITHOUT DAY TIME HEATING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON AND AT TIMES THROUGH THE WEEKEND. SCHAUB
In the hours before
Special weather statement, Sep 22, 2:17 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 217 PM CDT FRI SEP 22 2006 ALZ004-221935- LAWRENCE- 217 PM CDT FRI SEP 22 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LAWRENCE COUNTY UNTIL 235 PM CDT... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF MOULTON...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN. SPEAKE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 7 PM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Sep 22, 2:32 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 232 PM CDT FRI SEP 22 2006 ALZ001-002-222015- COLBERT-LAUDERDALE- 232 PM CDT FRI SEP 22 2006 ...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHWESTERN COLBERT AND EXTREME WESTERN LAUDERDALE COUNTIES UNTIL 315 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF IUKA...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATERLOO. WRIGHT. THREET. CLOVERDALE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Sep 22, 2:56 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 256 PM CDT FRI SEP 22 2006 ALZ016-222045- CULLMAN- 256 PM CDT FRI SEP 22 2006 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 345 PM CDT... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ADDISON...OR 16 MILES WEST OF CULLMAN...MOVING NORTHEAST AT 30 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRANE HILL. LOGAN. WEST POINT. BALDWIN. SOUTH VINEMONT. FAIRVIEW. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 7 PM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Sep 22, 4:52 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 452 PM CDT FRI SEP 22 2006 ALZ016-222215- CULLMAN- 452 PM CDT FRI SEP 22 2006 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 515 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HANCEVILLE...OR 12 MILES SOUTHEAST OF CULLMAN...MOVING NORTHEAST AT 20 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HANCEVILLE. WALTER. HOLLY POND. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 7 PM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Sep 22, 5:02 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 502 PM CDT FRI SEP 22 2006 ALZ002-222245- COLBERT- 502 PM CDT FRI SEP 22 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 545 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LITTLEVILLE. COLBERT HEIGHTS. SPRING VALLEY. WHITEOAK. LEIGHTON. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SCHAUB
Special weather statement, Sep 22, 5:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 537 PM CDT FRI SEP 22 2006 ALZ008-222315- MARSHALL- 537 PM CDT FRI SEP 22 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN MARSHALL COUNTY UNTIL 615 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF WALNUT GROVE...OR 8 MILES SOUTHWEST OF BOAZ...MOVING NORTHEAST AT 25 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DOUGLAS. HORTON. HIGH POINT. BOAZ. ALBERTVILLE. MCVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:13 AM CDT | Lake Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 15 hr |
| Sep 22, 1:54 PM CDT | Tornado Warning | HUN | Lawrence | 21 min |
| Sep 22, 2:39 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 36 min |
| Sep 22, 2:53 PM CDT | Tornado Warning | HUN | Lauderdale | 22 min |
| Sep 22, 3:08 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 22 min |
| Sep 22, 3:11 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 49 min |
| Sep 22, 3:24 PM CDT | Tornado Warning | HUN | Colbert, Franklin | 36 min |
| Sep 22, 3:29 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 31 min |
| Sep 22, 3:43 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
| Sep 22, 3:57 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 48 min |
| Sep 22, 3:58 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 47 min |
| Sep 22, 4:06 PM CDT | Tornado Warning | HUN | Cullman | 39 min |
| Sep 22, 4:31 PM CDT | Tornado Warning | HUN | Marshall | 29 min |
| Sep 22, 4:35 PM CDT | Tornado Warning | HUN | Franklin | 25 min |
| Sep 22, 5:00 PM CDT | Tornado Warning | HUN | Marshall | 32 min |
| Sep 22, 5:16 PM CDT | Tornado Warning | HUN | Colbert | 29 min |
| Sep 22, 6:05 PM CDT | Tornado Warning | HUN | Marshall | 40 min |
| Sep 22, 6:13 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 32 min |
| Sep 22, 6:46 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 17 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.